Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 208, NWS Jackson, KY

June 11, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 11, 2011, 5:01 PM EDT for 4 counties in Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 5:01 PM EDT (21:01 UTC)
Expired
Jun 11, 2011, 5:45 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS53 KJKL 112101
SVRJKL
KYC025-071-119-193-112145-
/O.NEW.KJKL.SV.W.0208.110611T2101Z-110611T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 545 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FISTY...OR 6 MILES WEST OF HINDMAN...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HINDMAN...BEARVILLE...CARRIE...SMITHSBORO...TINA...CODY...
  AMBURGEY...CARR CREEK...VEST...DIRK...REDFOX...LITTCARR...
  BRINKLEY...LEBURN...YELLOW MOUNTAIN...SPIDER...BATH...IVIS...SOFT
  SHELL AND MALLIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3737 8266 3735 8265 3732 8268 3728 8273
      3727 8279 3727 8283 3725 8287 3722 8289
      3720 8293 3716 8321 3740 8321 3750 8268
      3738 8265
TIME...MOT...LOC 2101Z 258DEG 29KT 3734 8307
WIND...HAIL 60MPH 1.00IN

$$

GREIF
3 follow-up statements
963 
WWUS53 KJKL 112120
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT SAT JUN 11 2011

KYC025-112130-
/O.CAN.KJKL.SV.W.0208.000000T0000Z-110611T2145Z/
BREATHITT KY-
520 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREATHITT COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3737 8266 3735 8265 3728 8273 3727 8283
      3725 8287 3722 8290 3720 8293 3726 8310
      3738 8313 3750 8269 3741 8266 3738 8265
TIME...MOT...LOC 2120Z 258DEG 29KT 3737 8288

$$

KYC071-119-193-112145-
/O.CON.KJKL.SV.W.0208.000000T0000Z-110611T2145Z/
FLOYD KY-KNOTT KY-PERRY KY-
520 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PERRY...KNOTT AND SOUTHERN FLOYD COUNTIES UNTIL 545 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR GARNER...OR NEAR HINDMAN...
MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KITE...BETTY...PUNCHEON AND IVAN AROUND 525 PM EDT.
  RAVEN...DEMO...TOPMOST AND DRY CREEK AROUND 530 PM EDT.
  HI HAT...PRICE...BUCKINGHAM AND ORKNEY AROUND 535 PM EDT.
  BEAVER...BUCKHORN HOLLOW AND LIGON AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PUNCHEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3737 8266 3735 8265 3728 8273 3727 8283
      3725 8287 3722 8290 3720 8293 3726 8310
      3738 8313 3750 8269 3741 8266 3738 8265
TIME...MOT...LOC 2120Z 258DEG 29KT 3737 8288
WIND...HAIL 60MPH 0.75IN

$$

GREIF
961 
WWUS53 KJKL 112128
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EDT SAT JUN 11 2011

KYC193-112138-
/O.CAN.KJKL.SV.W.0208.000000T0000Z-110611T2145Z/
PERRY KY-
528 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3737 8266 3735 8265 3728 8273 3727 8283
      3724 8288 3724 8292 3732 8303 3735 8303
      3750 8269 3741 8268 3738 8265
TIME...MOT...LOC 2128Z 258DEG 29KT 3738 8280

$$

KYC071-119-112145-
/O.CON.KJKL.SV.W.0208.000000T0000Z-110611T2145Z/
FLOYD KY-KNOTT KY-
528 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KNOTT
AND SOUTH CENTRAL FLOYD COUNTIES UNTIL 545 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RAVEN...OR 9 MILES EAST OF HINDMAN...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HI HAT...PRICE...BUCKINGHAM AND ORKNEY AROUND 535 PM EDT.
  BUCKHORN HOLLOW AND LIGON AROUND 540 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3737 8266 3735 8265 3728 8273 3727 8283
      3724 8288 3724 8292 3732 8303 3735 8303
      3750 8269 3741 8268 3738 8265
TIME...MOT...LOC 2128Z 258DEG 29KT 3738 8280
WIND...HAIL 60MPH 1.00IN

$$

GREIF
952 
WWUS53 KJKL 112142
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT SAT JUN 11 2011

KYC071-119-112152-
/O.EXP.KJKL.SV.W.0208.000000T0000Z-110611T2145Z/
FLOYD KY-KNOTT KY-
542 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOTT AND SOUTH
CENTRAL FLOYD COUNTIES WILL EXPIRE AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3737 8266 3735 8265 3728 8273 3727 8283
      3724 8288 3724 8292 3732 8303 3735 8303
      3750 8269 3741 8268 3738 8265
TIME...MOT...LOC 2142Z 258DEG 29KT 3740 8266

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:11 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 11, 3:11 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT SAT JUN 11 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED

FOCUS FOR THE REST OF TODAY AND TONIGHT CENTERS AROUND A RATHER SLOW
MOVING COLD FRONT EMANATING FROM AN AREA OF LOW PRESSURE NEAR THE
LOWER/ERN GREAT LAKES AND CURRENTLY STRETCHED OUT ACROSS CENTRAL IL
AND SERN MO BACK INTO OK AND TX. A WEAK TROF AHEAD OF THE FRONT
SPAWNED CONVECTION OVER SRN IL/WRN KY THIS MORNING...WHICH HAS SENT
AN OUTFLOW BOUNDARY INTO CENTRAL KY THAT IN TURN HAS SPARKED NEW
CONVECTION WHICH HAS BEGUN TO MOVE INTO EAST CENTRAL KY. 18Z LAPS
INDICATES A FAVORABLE ENVIRONMENT FOR TSTMS OVER ERN KY...THANKS TO
MOSTLY CLEAR SKIES THIS MORNING ALLOWING TEMPS TO REACH INTO THE MID
TO UPPER 80S SO FAR...WITH MODERATE SFC BASED INSTABILITY AND DECENT
LAPSE RATES THROUGHOUT MOST OF THE AREA.

SCATTERED STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE AREA
THIS AFTERNOON WITH LESS DISCERNIBLE OUTFLOWS AND RESIDUAL BOUNDARIES
THE PRIMARY TRIGGERS TAKING ADVANTAGE OF THE BUILDING INSTABILITY.
THE MAIN THREATS AGAIN LOOK TO BE DAMAGING WINDS COUPLED WITH
HAIL...THOUGH WITH FCST STORM MOTIONS AROUND 10 KTS OR LESS...ANY
SLOW MOVING HEAVY RAINER MAY LEAD TO LOCALIZED URBAN OR SMALL STREAM
PROBLEMS. STORMS SHOULD BEGIN TO SUBSIDE THIS EVENING...SIMILAR TO
YESTERDAY...WITH ANY LINGERING STORMS REMAINING BELOW SEVERE
THRESHOLDS.

MAY SEE A LULL IN ACTIVITY EARLY TONIGHT AS INSTABILITY WANES
SOMEWHAT. CURRENT CONSENSUS AMONG GUIDANCE AND NEIGHBORS BRINGS THE
FRONT INTO ERN KY WELL AFTER MIDNIGHT WHEN INSTABILITY WILL BE AT A
RELATIVE MINIMUM. FURTHERMORE...DEEP MOISTURE APPEARS TO BE LACKING
AND THIS SHOULD HELP MINIMIZE THE THREAT FOR ANY SEVERE STORMS
OVERNIGHT. HOWEVER...THERE SHOULD STILL BE ENOUGH INGREDIENTS
AVAILABLE OVERALL TO KEEP LIKELY POPS WARRANTED THRU THE OVERNIGHT
PERIOD...WITH A FEW STORMS POSSIBLY APPROACHING SEVERE LIMITS.

SHOWERS AND STORMS SHOULD BE ON THE DECLINE BY SUNDAY MORNING AS THE
FRONT EXITS THE COMMONWEALTH AND CANADIAN HIGH PRESSURE BEGINS
BUILDING DOWN INTO THE REGION. HAVE HELD ON TO CHANCE POPS LONGEST
OVER THE HIGHER TERRAIN THRU SUNDAY AFTERNOON WHERE UPSLOPING MAY BE
ENOUGH TO ENHANCE ANY POST FRONTAL ACTIVITY. CLOUDS SHOULD BEGIN
THINNING OUT BY SUNDAY EVENING AND CLEARING SKIES OVERNIGHT COULD
LEAD TO ANOTHER DENSE FOG EVENT SUNDAY NIGHT WHICH WOULD POTENTIALLY
AFFECT THE MONDAY MORNING COMMUTE.

QUIETER WEATHER SHOULD RETURN IN EARNEST ON MONDAY AS AN EXPANSIVE
RIDGE BEGINS BUILDING OVER SRN U.S. AND INTO THE MS VALLEY. AS FOR
TEMPERATURES...GENERALLY FOLLOWED A BLEND OF THE MAV AND MET MOS
WHICH WERE ALMOST IDENTICAL ON HIGHS AND LOWS THRU THE PERIOD. THIS
SUPPORTED THE INHERITED FCST THINKING THAT A GENERAL COOLING TREND IS
ON TAP...WITH HIGHS ON SUNDAY AND MONDAY RIGHT AROUND THE 80 DEGREE
MARK AND OVERNIGHT LOWS ON MONDAY MORNING A BIT COOLER THAN THE MID
60S EXPECTED FOR SUNDAY MORNING.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED

THE EXTENDED FORECAST BEGINS ON MONDAY NIGHT WITH AN UPPER LEVEL
RIDGE PUSHING INTO THE OHIO VALLEY. MODELS STILL AGREE ON THE PESKY
STATIONARY BOUNDARY TO THE SOUTH TRANSITIONING TO A SURFACE WARM
FRONT TO THE WEST. A FEW UPPER LEVEL DISTURBANCES WILL TRAVERSE THE
LEE SIDE OF THE RIDGE AND WHILE THE JKL CWA SHOULD REMAIN DRY
THROUGH TUESDAY NIGHT...ENOUGH FORCING MAY MAKE IT INTO THE
SOUTHWESTERN COUNTIES POPPING A FEW SHOWERS OR THUNDERSTORMS SO LEFT
SLIGHT CHANCES THERE TUE AND TUE NIGHT.

BY WEDNESDAY...THE BEST CHANCE OF PRECIP OF THE EXTENDED SHOULD
BEGIN TO PUSH INTO THE AREA WED AFTERNOON AS THE UPPER LEVEL RIDGE
PUSHES EAST INTO THE NEW ENGLAND STATES. A RATHER RIGOROUS NEG
TILTED SHORTWAVE WILL MOVE INTO THE AREA. THIS SHOULD PROVE TO BE A
SIGNIFICANT FEATURE AND SHOULD PUT A DENT IN OUR RECENT DRY
CONDITIONS AND LACK OF RAINFALL. AT THIS POINT THIS FEATURE HAS
POTENTIAL TO PRODUCE SOME SEVERE WEATHER BUT WILL HOLD OFF ON STRONG
WORDING FOR NOW AS TIMING IS A CONCERN. THERE IS SOME WEIGHT TO THIS
AS THE EURO HAS BEEN ADVERTISING THIS FOR THE LAST 2 DAYS AND THERE
IS SOME AGREEMENT BETWEEN THE MODELS. THEREFORE...DID GO UP TO MID
CHANCE POPS WED THROUGH THURSDAY...BUT PERHAPS LIKELYS MAY BE
WARRANTED IN THE NEXT UPDATE. DROPPED TO SLIGHT CHANCE ALONG THE VA
BORDER ON FRIDAY AS THE FRONT TRIES TO PUSH OUT OF THE CWA.
CONCERNING TEMPERATURES...MADE ONLY SLIGHT ADJUSTMENTS ACCORDING TO
MOS TRENDS. THE MEXMOS DID SEEM A BIT TOO COOL NOW BUT
OVERALL...TEMPS ARE GOOD TO GO.

&&

.AVIATION.../00Z TO 24Z/

SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SHOWERS AND TSTMS DURING
THE PERIOD...HOWEVER EXACT TIMING OF THE FRONTAL PASSAGE AND STRENGTH
OF ENSUING STORMS HAS BECOME DIFFICULT TO NAIL DOWN. CURRENT THINKING
IS THAT THE FRONT WILL CROSS THE AREA OVERNIGHT...WHEN INSTABILITY IS
LIMITED AND THE CHANCES FOR STRONG STORMS AFFECTING THE TAF SITES
WILL ALSO BE LIMITED. HAVE USED VCTS AROUND THE SOUTHERN TERMINALS
WITH A TEMPO FOR TSTMS AT JKL FOR THE REMAINDER OF THE AFTERNOON.
CIGS WILL BE INCREASING AND LOWERING OVERNIGHT AS THE FRONT
APPROACHES...BUT SHOULD GENERALLY REMAIN VFR. UNCERTAINTY CONTINUES
OVERNIGHT WITH REGARDS TO POTENTIAL VSBY RESTRICTIONS...AS WINDS
BECOME LIGHT AND TEMPS ARE PROJECTED TO REACH THEIR CROSS OVER. HAVE
STAYED MIDDLE OF THE ROAD HERE FOR NOW WITH MVFR FOG DEVELOPING AFTER
MIDNIGHT...AND A PERIOD OF IFR POSSIBLE AROUND LOZ TOWARDS DAWN.
WINDS WILL SHIFT TO THE NW BEHIND THE FRONT BY TOMORROW MORNING...AND
SHOULD EFFECTIVELY TAKE CARE OF ANY FOG ISSUES THAT DEVELOP OVERNIGHT
WITH BKN TO OVC CIGS LINGERING AROUND THE M/VFR RANGE THRU THE
REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...SHALLENBERGER
AVIATION...MB
Hazardous weather outlook, Jun 11, 3:19 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT SAT JUN 11 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
319 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON AND
EVENING...AND AGAIN LATE TONIGHT. THE STRONGEST STORMS MAY CONTAIN
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AND AGAIN FROM LATE
TUESDAY NIGHT THROUGH EARLY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER
THIS WEEKEND TO THE NATIONAL WEATHER SERVICE IN JACKSON...OR THEIR
LOCAL LAW ENFORCEMENT.

MB

In the hours before

Special weather statement, Jun 11, 4:05 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT SAT JUN 11 2011

KYZ106-108-109-111-112-114>117-112045-
MORGAN-MAGOFFIN-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
405 PM EDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT SATURDAY AFTERNOON...

   EXTREME SOUTH CENTRAL MORGAN...
   WEST CENTRAL MAGOFFIN...
   SOUTHERN WOLFE...
   LEE...
   WESTERN BREATHITT...
   OWSLEY...
   NORTHERN PERRY...
   NORTHEASTERN CLAY AND
   NORTH CENTRAL LESLIE.

AT 404 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FINCASTLE TO CORGLETON TO SCOVILLE TO CONKLING TO
TRIXIE TO ONEIDA...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST
OF BEATTYVILLE TO BEATTYVILLE TO BOONEVILLE TO 7 MILES SOUTH OF
BOONEVILLE TO 9 MILES SOUTH OF BOONEVILLE TO 12 MILES NORTHEAST OF
MANCHESTER...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRANNIE AROUND
410 PM EDT...VALJEAN AROUND 415 PM EDT...VORTEX AROUND 420 PM EDT...
WIDECREEK AROUND 425 PM EDT...BAPTIST AROUND 430 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
PEA TO DIME SIZED HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 11, 4:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT SAT JUN 11 2011

KYZ058>060-108-111-112-112045-
MENIFEE-POWELL-ESTILL-WOLFE-LEE-BREATHITT-
410 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT SATURDAY AFTERNOON...

   EXTREME SOUTH CENTRAL MENIFEE...
   SOUTHERN POWELL...
   WESTERN WOLFE...
   EAST CENTRAL ESTILL...
   NORTHERN LEE AND
   NORTHWESTERN BREATHITT.

AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FURNACE...OR 7
MILES SOUTH OF STANTON...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PILOT AROUND
415 PM EDT...SEE AROUND 420 PM EDT...STANDING ROCK AROUND 425 PM
EDT...LEECO AROUND 430 PM EDT...TORRENT AROUND 435 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
PEA TO DIME SIZED HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Jun 11, 4:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             POMEROYTON              37.87N 83.52W
06/11/2011  E1.00 INCH       MENIFEE            KY   FIRE DEPT/RESCUE

&&

ABE
Special weather statement, Jun 11, 4:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT SAT JUN 11 2011

KYZ050-058>060-108-112115-
MONTGOMERY-MENIFEE-POWELL-ESTILL-WOLFE-
439 PM EDT SAT JUN 11 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 515 PM EDT SATURDAY AFTERNOON...

   SOUTHEASTERN MONTGOMERY...
   SOUTHERN MENIFEE...
   POWELL...
   NORTHWESTERN WOLFE AND
   EXTREME NORTH CENTRAL ESTILL.

AT 439 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
STANTON...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAT CREEK
AROUND 445 PM EDT...BOWEN AROUND 450 PM EDT...LOMBARD AROUND 455 PM
EDT...FAGAN AROUND 500 PM EDT...HAYSTACK AROUND 505 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
PEA SIZED HAIL IN THESE AREAS.

PELTON
Special weather statement, Jun 11, 4:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT SAT JUN 11 2011

KYZ110-112-113-115-112130-
FLOYD-BREATHITT-KNOTT-PERRY-
453 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT SATURDAY AFTERNOON...

   SOUTH CENTRAL FLOYD...
   SOUTHEASTERN BREATHITT...
   KNOTT AND
   NORTHEASTERN PERRY.

AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEARVILLE...OR
NEAR HINDMAN...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TINA AROUND 500
PM EDT...HINDMAN AROUND 505 PM EDT...LEBURN AROUND 510 PM EDT...
GARNER AROUND 515 PM EDT...MALLIE AROUND 520 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JP
Special weather statement, Jun 11, 4:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT SAT JUN 11 2011

KYZ051-052-104-106-112130-
ROWAN-BATH-ELLIOTT-MORGAN-
454 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT SATURDAY AFTERNOON...

   SOUTHERN ROWAN...
   EAST CENTRAL BATH...
   WESTERN ELLIOTT AND
   NORTH CENTRAL MORGAN.

AT 454 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COGSWELL...OR
6 MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRANDY AROUND
500 PM EDT...CLEARFIELD AROUND 505 PM EDT...LICK FORK AROUND 510 PM
EDT...PELFREY AROUND 515 PM EDT...CRANEY AROUND 520 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:45 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley45 min
Jun 11, 3:26 PM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley64 min
Jun 11, 3:32 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more2 hr
Jun 11, 4:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Knox, Laurel, Leslie, Owsley and 3 more2 hr
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry51 min
Jun 11, 4:29 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe46 min
Jun 11, 4:57 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan33 min
Jun 11, 5:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike49 min
Jun 11, 6:08 PM EDTSevere Thunderstorm WarningJKLPike37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.